Alert archive / Washington / River Flood Warnings in 2014

River Flood Warning 2, NWS Seattle, WA

January 11, 2014Clallam County, Washington

NWS Seattle, WA issued this river flood warning at Jan 11, 2014, 4:19 AM PST for Clallam County, Washington. It took effect at Jan 11, 2014, 4:26 AM PST. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Jan 11, 2014, 4:19 AM PST (12:19 UTC)
In effect from
Jan 11, 2014, 4:26 AM PST
Expired
Jan 11, 2014, 6:00 PM PST
In force
14 hr
Issued by
NWS Seattle, WA
Area
Storm-based polygon
Flood severity
Minor

County Clallam County, WA

The radar

The Langley Hill radar (KLGX), 95 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bogachiel River near La Push (BOGW1).

Action stage
35 ft
Minor stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12043015, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WGUS46 KSEW 111219
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
419 AM PST SAT JAN 11 2014

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON...

  BOGACHIEL RIVER NEAR LA PUSH AFFECTING CLALLAM COUNTY.

.FLOOD BULLETIN NO. 2

HEAVY RAINS IN THE OLYMPICS OVERNIGHT WILL DRIVE THE BOGACHIEL RIVER
TO FLOOD STAGE EARLY THIS MORNING. THE RIVER WILL RECEDE BELOW
FLOOD STAGE LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC009-112119-
/O.NEW.KSEW.FL.W.0002.140111T1424Z-140112T0200Z/
/BOGW1.1.ER.140111T1424Z.140111T1500Z.140111T1700Z.NO/
1219 PM GMT SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOGACHIEL RIVER NEAR LA PUSH
* UNTIL THIS EVENING.
* AT  4:00 AM SATURDAY THE STAGE WAS 35.3 FEET.
* FLOOD STAGE IS 37.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 AM 
  SATURDAY AND CREST NEAR 37.4 FEET AROUND 7 AM SATURDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* IMPACT...AT 37.0 FEET...THE BOGACHIEL RIVER WILL CAUSE FLOODING OF 
  STATE HIGHWAY 110 NEAR THE BOGACHIEL BRIDGE...CLOSING THE ROAD.

&&

LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
      4798 12443       

$$
2 follow-up statements
333 
WGUS46 KSEW 111226 CCA
FLWSEW

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
419 AM PST SAT JAN 11 2014...CORRECTED TIME

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON...

  BOGACHIEL RIVER NEAR LA PUSH AFFECTING CLALLAM COUNTY.

.FLOOD BULLETIN NO. 2

HEAVY RAINS IN THE OLYMPICS OVERNIGHT WILL DRIVE THE BOGACHIEL RIVER
TO FLOOD STAGE EARLY THIS MORNING. THE RIVER WILL RECEDE BELOW
FLOOD STAGE LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC009-112119-
/O.NEW.KSEW.FL.W.0002.140111T1226Z-140112T0200Z/
/BOGW1.1.ER.140111T1424Z.140111T1500Z.140111T1700Z.NO/
426 AM PST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOGACHIEL RIVER NEAR LA PUSH
* UNTIL THIS EVENING.
* AT  4:00 AM SATURDAY THE STAGE WAS 35.3 FEET.
* FLOOD STAGE IS 37.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 AM 
  SATURDAY AND CREST NEAR 37.4 FEET AROUND 7 AM SATURDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* IMPACT...AT 37.0 FEET...THE BOGACHIEL RIVER WILL CAUSE FLOODING OF 
  STATE HIGHWAY 110 NEAR THE BOGACHIEL BRIDGE...CLOSING THE ROAD.

&&

LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
      4798 12443       

$$
710 
WGUS86 KSEW 111930
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1130 AM PST SAT JAN 11 2014

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  BOGACHIEL RIVER NEAR LA PUSH AFFECTING CLALLAM COUNTY.
 
.FLOOD BULLETIN NO. 5

THE HEAVY RAINFALL ENDED EARLY THIS MORNING. RUNOFF FROM THE RAINFALL
HAS MOVED DOWNSTREAM. THE RIVER IS RECEDING AND HAS FALLEN BELOW 
FLOOD STAGE. THE RIVER IS EXPECTED TO CONTINUE TO RECEDE THROUGH TONIGHT. 

&&

WAC009-112000-
/O.CAN.KSEW.FL.W.0002.000000T0000Z-140112T0200Z/
/BOGW1.1.ER.140111T1417Z.140111T1545Z.140111T1720Z.NO/
1130 AM PST SAT JAN 11 2014

THE FLOOD WARNING HAS ENDED FOR
  THE BOGACHIEL RIVER NEAR LA PUSH
* AT 11:00 AM SATURDAY THE STAGE WAS 36.1 FEET. 
* FLOOD STAGE IS 37.0 FEET. 
* FELL BELOW FLOOD STAGE THIS MORNING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE NEAR 10:00 AM THIS 
  MORNING AND WILL CONTINUE TO FALL.

$$

WEATHER.GOV/SEATTLE/

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 11, 3:37 AM PST, 42 minutes earlier.

Area forecast discussion, Jan 11, 3:37 AM PST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
337 AM PST SAT JAN 11 2014

.SYNOPSIS...A STRONG PACIFIC STORM WILL BRING HIGH WIND AND HEAVY
PRECIPITATION TO WESTERN WASHINGTON TODAY. A WEAKER FRONTAL SYSTEM
WILL BRING MORE WET AND WINDY WEATHER ON SUNDAY. DRIER WEATHER IS IN
STORE NEXT WEEK AS A RIDGE MOVES INLAND.

&&

.SHORT TERM...A POWERFUL PACIFIC STORM WILL CONTINUE TO BRING HIGH
WIND AND HEAVY PRECIPITATION TO WESTERN WASHINGTON TODAY.

THE WARM FRONT PASSED THROUGH THE REGION LATE LAST NIGHT WITH
TEMPERATURES CLIMBING INTO THE 50S...SEATAC IS UP TO 58 DEGREES. THE
COAST AND NORTHWEST INTERIOR IS SEEING HIGH WIND WITH SUSTAINED
SOUTH WINDS OF 40 MPH. THERE HAVE BEEN LOCAL POWER OUTAGES AS WELL.
ELSEWHERE WE ARE STILL EXPECTING WINDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH - A WIND ADVISORY REMAINS IN EFFECT. THE WINDS WILL TURN
WESTERLY THIS MORNING AS THE COLD FRONT MOVES INLAND. ONSHORE FLOW
WILL INCREASE BEHIND THE FRONT THIS AFTERNOON AND EVENING WITH
ANOTHER ROUND OF HIGH WIND ALONG THE COAST AND ALSO ADMIRALTY INLET.
WINDS WILL EASE AFTER MIDNIGHT TONIGHT.

THE COLD FRONT WILL BRING A COOLER AIR MASS INTO WESTERN WA TODAY
WITH SNOW LEVELS DROPPING TO AROUND 3000 FT. HEAVY MOUNTAIN SNOW IS
EXPECTED ALONG THE WEST SLOPES OF THE NORTH/CENTRAL CASCADES
AFFECTING ALL HIGHWAY PASSES. A WINTER STORM WARNING REMAINS IN
EFFECT WITH UP TO 2 FEET OF SNOW POSSIBLE.

ANOTHER WARM FRONT WILL CLIP THE AREA ON SUNDAY FOR MORE WET AND
BLUSTERY WEATHER...ALTHOUGH THIS SYSTEM IS WEAKER COMPARED TO THE
ONE TODAY. THE MOUNTAINS WILL SEE MORE SNOW.

SHOWERS WILL TAPER DOWN MON AND TUE AS AN UPPER LEVEL RIDGE STARTS
TO BUILD OVER THE PAC NW. MODELS STILL SHOW A FEW SHOWERS IN THE
MOUNTAINS...BUT IT LOOKS MAINLY DRY IN THE LOWLANDS. 33

.LONG TERM...AN UPPER LEVEL RIDGE WILL BRING DRY WEATHER TO THE PAC
NW FROM WED THROUGH ABOUT FRIDAY. WE WILL PROBABLY SEE AREAS OF LATE
NIGHT AND MORNING FOG WITH LOW TEMPS DROPPING BACK INTO THE 20 TO
30S. HIGHS WILL BE CLOSE TO NORMAL WITH PARTLY SUNNY TO MOSTLY
CLOUDY SKIES. THE RIDGE WILL EXIT EAST FRI NIGHT OR SAT WITH RAIN
RETURNING TO WESTERN WA.

&&

.HYDROLOGY...RAIN RATES FINALLY PICKED UP IN THE OLYMPICS LATE LAST
NIGHT AND FOR THE LAST THREE HOURS ENDING AT 10Z ABOUT A HALF INCH
AN HOUR HAS BEEN REPORTED IN THE WETTER LOCATIONS. A FLOOD WARNING
HAS BEEN ISSUED FOR THE SKOKOMISH RIVER IN MASON COUNTY. WHILE
STEADY RAIN HAS ALSO FALLEN OVER THE CASCADES OVERNIGHT AMOUNTS ARE
RUNNING LESS THAN FORECASTED FOR MOST AREAS AT THIS POINT. HEAVIEST
RAIN HAS BEEN IN THE NORTH CENTRAL CASCADES WITH AN INCH TO AN INCH
AND A HALF IN THE LAST SIX HOURS. FOR THE REMAINDER OF THE CASCADES
RAINFALL AMOUNTS FOR THE LAST SIX HOURS HAVE BEEN GENERALLY IN THE
QUARTER TO THREE QUARTER OF AN INCH RANGE.

COLD FRONT NEAR THE COAST AT 11Z WILL MOVE THROUGH THE AREA THIS
EARLY THIS MORNING WITH COLDER AIR MOVING INTO THE AREA POST
FRONTAL. RAIN RATES WILL DECREASE OVER THE LOWLANDS AND IN THE
OLYMPICS BEHIND THE FRONT. STRONG OROGRAPHIC FLOW WILL KEEP
SIGNIFICANT PRECIPITATION RATES GOING IN THE CASCADES BUT WITH THE
COLDER AIR MOVING INTO THE AREA MOST OF THE PRECIPITATION WILL BE IN
THE FORM OF SNOW BRINGING ABOUT AN END TO THE FLOOD THREAT. ANOTHER
INCH TO INCH AND A HALF IS POSSIBLE IN THE CASCADES THIS MORNING
BEFORE THE PRECIPITATION CHANGES TO SNOW.

A FLOOD WATCH WILL REMAIN IN EFFECT FOR PARTS OF THE AREA AT LEAST
UNTIL THE FRONT PASSES THROUGH THIS MORNING.

ANOTHER ROUND OF RAIN WILL COME ON SUNDAY. THIS ONE WILL NOT BE AS
HEAVY BUT COULD KEEP SOME RIVERS RUNNING HIGH FOR AWHILE LONGER.
SIGNIFICANTLY DRIER CONDITIONS ARRIVE BEGINNING ABOUT TUESDAY. FELTON

&&

.AVIATION...A STRONG COLD FRONT WILL SWEEP ACROSS WRN WA DURING THE
PRE-DAWN HOURS THIS MORNING. THE TRAILING BENT BACK
OCCLUSION/SURFACE TROUGH FEATURE WILL LIFT THROUGH LATE AFTERNOON
AND EVENING. VERY STRONG SW FLOW ALOFT...UP TO 60 KT AT TIMES DOWN
TO 2000 FEET AGL. MOIST AT ALL LEVELS AND STABLE...BECOMING WEAKLY
UNSTABLE THIS AFTERNOON/EVENING WITH ISOLATED EMBEDDED THUNDERSTORMS
POSSIBLE.

CIGS WILL LOWER TO MVFR EARLY THIS MORNING AS FRONTAL PRECIPITATION
INCREASES. MVFR CONDITIONS WILL LIKELY PREVAIL ACROSS THE AREA
THROUGH THE DAY. LATEST TIMING OF THE COLD FRONT PASSAGE IS 11-12Z
COAST...AND ROUGHLY 13-14Z PUGET SOUND AND REST OF THE INTERIOR.
CIGS MAY IMPROVE SLIGHTLY TO 1500-2500 FEET BEHIND THE FRONT ON
SATURDAY...BUT MAY BE LOWER IN HEAVIER POST FRONTAL SHOWERS.

KSEA...S WIND 20-25 KT W/ GUSTS TO 40 KT. WIND MAY EASE A BIT BEHIND
A COLD FRONT THIS MORNING...THEN RISE AGAIN WITH A TRAILING SURFACE
TROUGH THIS AFTERNOON/EVENING. CIGS LOWERING TO 1500 TO 2500 FEET
EARLY THIS MORNING AND PERSISTING THROUGH THE DAY. VIS DOWN TO 3-4SM
WITH HEAVY RAIN AT TIMES PRIOR TO THE COLD FRONT BETWEEN 13-14Z.
SURFACE WINDS GUSTS TO 40 KT AT TIMES THROUGH THIS EVENING. DTM

&&

.MARINE...A COLD FRONT WILL SWEEP THROUGH THE WATERS DURING THE
PRE-DAWN HOURS THIS MORNING. THE TRAILING BENT-BACK SURFACE TROUGH
WILL BRING ANOTHER ROUND OF STRONGER WINDS THIS AFTERNOON/EVENING.
GALES ARE EXPECTED ALL WATERS FOR MUCH OF THE EVENT...POSSIBLY
APPROACHING STORM FORCE WESTERLY IN THE CENTRAL/E STRAIT THIS
EVENING. STRONG ONSHORE FLOW BEHIND THE FRONT WILL CONTINUE LATER
TONIGHT AND SUNDAY MORNING. WINDS WILL DIMINISH FURTHER MONDAY AND
TUESDAY AS WEAK HIGH PRESSURE BUILDS OVER THE AREA...LIKELY TURNING
WEAKLY OFFSHORE ON WEDNESDAY.

IN ADDITION TO THE WIND...LARGE SWELL...PROBABLY IN THE 25 TO 30
FOOT RANGE...WILL IMPACT THE COASTAL WATERS LATE THIS AFTERNOON AND
TONIGHT. THESE LARGE SWELLS WILL SUBSIDE SUNDAY...AND DROP BELOW 15
FEET BY MONDAY. DTM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING FOR THE NORTH AND CENTRAL COAST AND FOR THE
     ADMIRALTY INLET AREA.
     WIND ADVISORY FOR MOST LOWLAND ZONES.
     WINTER STORM WARNING FOR THE CASCADES.
     WINTER WEATHER ADVISORY FOR THE OLYMPICS.
     HIGH SURF WARNING IN EFFECT FOR THE COAST.
     COASTAL FLOOD ADVISORY IN EFFECT FOR THE COAST.
     FLOOD WATCH FOR NUMEROUS COUNTIES LATE TONIGHT THROUGH LATE
      SATURDAY NIGHT.
PZ...GALE WARNING ALL WATERS.
     SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Local storm report, Jan 10, 10:40 PM PST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1040 PM PST FRI JAN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     NON-TSTM WND GST 1 NNW CLINTON           47.99N 122.36W
01/10/2014  E35 MPH          ISLAND             WA   TRAINED SPOTTER

            SUSTAINED WINDS 15-20 MPH GUSTS TO 35 MPH. ON THE BLUFF

            AT CLINTON. SOUTH END OF WHIDBEY ISLAND ON THE EAST SIDE.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 1:30 AM PSTWind AdvisorySEWSan Juan24 hr
Jan 11, 1:31 AM PSTCoastal Flood AdvisorySEW31 hr
Jan 11, 1:31 AM PSTHigh Surf WarningSEW31 hr
Jan 11, 1:33 AM PSTRiver Flood WarningSEWMason38 hr
Jan 11, 10:05 AM PSTRiver Flood WarningSEWSnohomish20 hr

Nearby

River Flood Warnings in Washington, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.